MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ2.5 R; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ2.5 R; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 1960-50-250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Edema (1820); Erythema (1840); Fall (1848); Muscular Rigidity (1968); Pain (1994); Rash (2033); Weakness (2145); Discomfort (2330); Ambulation or Postural Difficulties (2544); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191); Joint Contracture (4528); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update 02-nov-2018: patient underwent a right sigma tka on (b)(6) 2016.On (b)(6) 2016, patient reporting pain, stiffness, swelling and the right knee ¿not working properly.¿ she was ultimately revised on (b)(6) 2018 for aseptic loosening of the tibial tray at the device-cement interface.The patella was not revised.Doi: (b)(6) 2016.Dor: (b)(6) 2018.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ added: a2 (age) and d11.Corrected h6 (patient).Removed surgical intervention and medical device removal and replaced it with no code available (3191) to capture device revision or replacement.
 
Event or Problem Description
After review of medical records, patient was revised to address chronic pain, swelling, decreased joint rom, stiffness, contracture, weakness, hemarthrosis and arthrofibrosis secondary to aseptic loosening of the tibial tray.Upon entering the joint, the surgeon identified and debrided periarticular scar tissue.The tibial tray was grossly loose and debonded at the cement to implant interface.The femoral component was well-fixed and aligned but revised.There was no reported product problem with the revised tibial insert.The patella was well-fixed and retained.The patient received a competitor revision knee utilizing unknown cement.The procedure was completed without complications.Doi: (b)(6) 2016, dor: (b)(6) 2018, right knee.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  corrected h6(patient codes).H6 3191 no code available is now used to only capture patient codes device revision and replacement and hemarthrosis.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : update 03-feb-2021: the investigation was re-opened upon receipt of additional information.No device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6: clinical code: appropriate term/code not available (e2402) is used to capture musculoskeletal system (e16).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
In addition to the previously reported adverse symptoms, the patient was also experiencing the following prior to revision on (b)(6) 2018: fall, warmth, difficulty sleeping, redness, and crepitus.After the revision operation on (b)(6) 2018 where the depuy patellar component was retained with competitor products and unknown cement, the patient went on to experience the following continued adverse symptoms: fall, pain, decreased range of motion, stiffness, edema, warmth, stiffness, redness, and contracture.There is no evidence of a second revision nor invasive intervention involving the right knee.The retained depuy patellar component was previously reported for the continued adverse symptoms.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient product x-ray images have been provided for review (alert dates: (b)(6) 2021).No device associated with this report was received for examination.Provided images are paper copies within patient medical records.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
SIGMA PS CEM FEM SZ2.5 R
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46581-0988
6107428552
MDR Report Key9557566
Report Number1818910-2020-00782
Device Sequence Number2245950
Product Code JWH
UDI-Device Identifier10603295075127
UDI-Public10603295075127
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K073529
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1960-50-250
Device Catalogue Number196050250
Device Lot Number5610571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer07/23/2020
08/06/2020
02/17/2021
04/01/2021
01/06/2022
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date08/16/2020
08/31/2020
02/22/2021
04/06/2021
01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ2.5; PFC SIGMARP STB TB IN 2.5 12.5; PFC*SIGMA/OV/DOME PAT 3PEG,35; SMARTSET GHV GENTAMICIN 40G; SMARTSET GHV GENTAMICIN 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient Weight88 KG